On adaptive inverse estimation of linear functional in Hilbert scales

Alexander Goldenshluger, Sergei V. Pereverzev

Research output: Contribution to journalArticlepeer-review


We address the problem of estimating the value of a linear functional 〈f, x〉 from random noisy observations of y = Ax in Hilbert scales. Both the white noise and density observation models are considered. We propose an estimation procedure that adapts to unknown smoothness of x, of f, and of the noise covariance operator. It is shown that accuracy of this adaptive estimator is worse only by a logarithmic factor than one could achieve in the case of known smoothness. As an illustrative example, the problem of deconvolving a bivariate density with singular support is considered.

Original languageEnglish
Pages (from-to)783-807
Number of pages25
Issue number5
StatePublished - Oct 2003


  • Adaptive estimation
  • Hilbert scales
  • Inverse problems
  • Linear functionals
  • Minimax risk
  • Regularization

ASJC Scopus subject areas

  • Statistics and Probability


Dive into the research topics of 'On adaptive inverse estimation of linear functional in Hilbert scales'. Together they form a unique fingerprint.

Cite this